Alert archive / California / Gale Watches in 2013
Gale Watch 25, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 2, 2013, 2:28 PM PST. It took effect at Dec 3, 2013, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 2, 2013, 2:28 PM PST (22:28 UTC)
- In effect from
- Dec 3, 2013, 12:00 PM PST
- Expired
- Dec 3, 2013, 3:13 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
505 WHUS76 KEKA 022228 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 228 PM PST MON DEC 2 2013 PZZ475-030630- /O.EXT.KEKA.SC.Y.0091.131203T0300Z-131203T2000Z/ /O.NEW.KEKA.GL.A.0025.131203T2000Z-131204T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 228 PM PST MON DEC 2 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO NOON PST TUESDAY. * WINDS...N INCREASING TO 15 TO 20 KT WITH GUSTS UP TO 25 KT. TUE AND TUE NIGHT...N WINDS 20 TO 30 KT. GUSTS UP TO 35 KT...EXCEPT GUSTS UP TO 40 KT ACROSS THE SOUTHWEST PORTION. WED AND WED NIGHT...N WINDS 20 TO 30 KT. GUSTS UP TO 35 KT ACROSS THE WESTERN PORTION. WINDS WILL EASE ON THU. * SEAS...NW BUILDING TO 9 FT AT 10 SECONDS. TUE THRU WED NIGHT...NW 12 TO 13 FT AT 9 TO 10 SECONDS. SEAS WILL SUBSIDE ON THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-030630- /O.CON.KEKA.SC.Y.0091.131202T2300Z-131207T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 228 PM PST MON DEC 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY. * WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT. TUE THRU WED NIGHT...N WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. THU...N WINDS 10 TO 20 KT. WINDS WILL EASE ON THU. * WAVES...W BUILDING TO 9 FT AT 10 SECONDS. TUE...NW 10 FT AT 10 SECONDS. TUE NIGHT AND WED...NW 11 TO 12 FT AT 10 SECONDS. WED NIGHT...N 9 FT AT 8 SECONDS. WAVES WILL SUBSIDE ON THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-030630- /O.CON.KEKA.SC.Y.0091.131203T0500Z-131204T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 228 PM PST MON DEC 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST TUESDAY. * WINDS...N INCREASING TO 10 TO 20 KT WITH GUSTS TO 25 KT. TUE...N WINDS 15 TO 25 KT. GUSTS UP TO 30 KT AROUND CAPE MENDOCINO AND PT ARENA. TUE NIGHT...N WINDS 15 TO 25 KT. WED...N WINDS 10 TO 20 KT. GUSTS UP TO 30 KT AROUND CAPE MENDOCINO AND PT ARENA. WED NIGHT...N WINDS 15 TO 25 KT. WINDS SHOULD EASE ON THU. * WAVES...W BUILDING TO 8 FT AT 10 SECONDS. TUE THRU WED NIGHT...NW 9 TO 10 FT AT 9 TO 10 SECONDS. SEAS SHOULD SUBSIDE ON THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
143 WHUS76 KEKA 030440 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 840 PM PST MON DEC 2 2013 PZZ475-031245- /O.CON.KEKA.SC.Y.0091.000000T0000Z-131203T2000Z/ /O.CON.KEKA.GL.A.0025.131203T2000Z-131204T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 840 PM PST MON DEC 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT WILL RISE TO 20 TO 30 KT WITH GUSTS TO 35 KT TUE. A FEW GUSTS UP TO 40 KT POSSIBLE ACROSS THE SOUTHWEST PORTIONS. WINDS WILL BEGIN TO EASE THU. * SEAS...NW 8 TO 10 FT AT 8 TO 10 SECONDS WILL BUILD OVERNIGHT AND PEAK AROUND 12 TO 14 FT LATE TUE AND WED...THEN SUBSIDE THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-031245- /O.CON.KEKA.SC.Y.0091.000000T0000Z-131207T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 840 PM PST MON DEC 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY. * WINDS...N 15 TO 20 KT WILL RISE TO 20 TO 25 KT WITH GUSTS TO 30 KT TUE. A FEW GUSTS UP TO 35 KT POSSIBLE AROUND CAPE MENDOCINO AND PT ST GEORGE. WINDS WILL BEGIN TO EASE THU. * SEAS...NW 8 TO 10 FT AT 8 TO 10 SECONDS WILL BUILD OVERNIGHT AND PEAK AROUND 11 TO 13 FT LATE TUE AND WED...THEN SUBSIDE THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-031245- /O.CON.KEKA.SC.Y.0091.131203T0500Z-131204T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 840 PM PST MON DEC 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST TUESDAY. * WINDS...N 10 TO 20 KT WILL RISE TO 15 TO 25 KT WITH GUSTS TO 30 KT TUE. A FEW GUSTS UP TO 35 KT POSSIBLE AROUND CAPE MENDOCINO AND PT ARENA. WINDS WILL BEGIN TO EASE THU. * SEAS...NW 8 TO 10 FT AT 8 TO 10 SECONDS WILL BUILD OVERNIGHT AND PEAK AROUND 9 TO 11 FT LATE TUE AND WED...THEN SUBSIDE THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
256 WHUS76 KEKA 031113 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 313 AM PST TUE DEC 3 2013 ...NEAR GALE TO GALE CONDITIONS DEVELOPING TODAY... .HIGH PRESSURE OVER THE EASTERN PACIFIC AND DEEP LOW PRESSURE OVER NORTH AMERICA WILL CAUSE A RAPID TIGHTENING OF THE PRESSURE GRADIENT TODAY. THIS WILL YIELD QUICKLY INCREASING WINDS AND BUILDING SHORT PERIOD SEAS. CONDITIONS WILL REMAIN ELEVATED UNTIL LATE IN THE WEEK. PZZ475-031915- /O.EXT.KEKA.SC.Y.0091.000000T0000Z-131203T1700Z/ /O.UPG.KEKA.GL.A.0025.131203T2000Z-131204T0500Z/ /O.NEW.KEKA.GL.W.0031.131203T1700Z-131205T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 313 AM PST TUE DEC 3 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT WILL RISE TO 20 TO 30 KT WITH GUSTS TO 35 KT THIS MORNING. A FEW GUSTS UP TO 40 KT POSSIBLE ACROSS SOUTHERN PORTIONS OF THE ZONE. WINDS WILL BEGIN TO EASE LATE IN THE WEEK. * SEAS...N 9 FT AT 10 SECONDS WILL BUILD TO AROUND 12 TO 14 FT TODAY THEN REMAIN ELEVATED THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-031915- /O.EXB.KEKA.SC.Y.0091.000000T0000Z-131204T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 313 AM PST TUE DEC 3 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST WEDNESDAY. * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. A FEW GUSTS UP TO 35 KT POSSIBLE AROUND CAPE MENDOCINO AND PT ST GEORGE. WINDS WILL BEGIN TO ABATE ON WEDNESDAY. * SEAS...NW 8 TO 11 FT AT 9 TO 11 SECONDS WILL PERSIST INTO WEDNESDAY. SOUTH OF TRINIDAD SEAS WILL BE IN THE 10 TO 12 FT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-031915- /O.EXT.KEKA.SC.Y.0091.000000T0000Z-131204T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 313 AM PST TUE DEC 3 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY. * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT TODAY. A FEW GUSTS UP TO 35 KT ARE POSSIBLE AROUND CAPE MENDOCINO AND PT ARENA. WINDS ARE EXPECTED TO BEGIN EASING WEDNESDAY INTO THURSDAY. * SEAS...NW 8 TO 10 FT AT 10 SECONDS WILL CONTINUE BUILDING TODAY THEN PEAK AROUND 10 TO 12 FT LATE TODAY INTO WED. SEAS WILL BEGIN TO NOTICEABLY SUBSIDE ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-031915- /O.CON.KEKA.SC.Y.0091.000000T0000Z-131207T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 313 AM PST TUE DEC 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY. * WINDS...N 20 TO 25 KT WITH GUSTS TO 30 KT. A FEW GUSTS UP TO 35 KT POSSIBLE AROUND CAPE MENDOCINO AND PT ST GEORGE. WINDS WILL BEGIN TO EASE FRIDAY. * SEAS...N 10 TO 13 FT AT 9 TO 10 SECONDS THROUGH WEDNESDAY. SEAS WILL SUBSIDE BRIEFLY ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 2, 5:03 AM PST, 9 hours 25 minutes earlier.
Area forecast discussion, Dec 2, 5:03 AM PST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 503 AM PST MON DEC 2 2013 .SYNOPSIS...A STRONG COLD FRONT WILL BRING A RAINY DAY TO PORTIONS OF NORTHWEST CALIFORNIA TODAY, FOLLOWED BY MUCH COLDER TEMPERATURES FOR TUESDAY AND THE REST OF THE WEEK. SKIES WILL CLEAR TUESDAY BUT BRISK NORTHERLY WINDS WILL REMAIN. && .SHORT-TERM(TODAY THROUGH WEDNESDAY MORNING)... KBHX RADAR IS SLOWLY PICKING UP ON DRIZZLE AND LIGHT RAIN ALONG THE NORTH COAST AS THE SATURATED LAYER GRADUALLY INCREASES IN DEPTH. A DEEP UPPER- LEVEL TROUGH WITH ORIGINS IN ALASKA WILL DROP SOUTHWARD TOWARD NORTHERN CALIFORNIA TODAY AND TONIGHT. THIS WILL SEND A STRONG SFC COLD FRONT THROUGH THIS AFTERNOON AND THIS EVENING. DESPITE THE STRENGTH OF THE FRONT, IT WILL BE RUNNING INTO HIGH PRESSURE AND WILL LOSE ITS PUNCH AS IT APPROACHES, WITH A WEAKENING LOW-LEVEL JET AND ASSOCIATED CONVERGENT FLOW. EXPECT A QUICK SHOT OF STEADY RAIN DRIVEN BY THIS WEAKENING LOW-LEVEL CONVERGENCE, AMOUNTING TO A QUARTER TO A HALF INCH ACROSS THE NORTH COAST AND ADJACENT INTERIOR. AMOUNTS WILL FALL OFF TO BARELY MEASURABLE SOUTH OF CAPE MENDOCINO AND OVER EASTERN TRINITY COUNTY WHERE ANY RAIN WILL HOLD OFF UNTIL THIS AFTERNOON. THE RAIN WILL TAPER OFF LATER THIS AFTERNOON OVER DEL NORTE COUNTY, ENDING THIS EVENING ACROSS THE REMAINDER OF NW CA. THE UPPER TROUGH WILL PASS THROUGH ON TUESDAY, BRINGING SOME OF THE COLDEST AIR OF THE SEASON. 850 MB DROP QUICKLY TO -2C TO -4C, WITH H5 TEMPS -25C TO -30C. SNOW LEVELS WILL DROP BELOW 2000 FT LATE TONIGHT INTO TUESDAY MORNING...BUT FORTUNATELY THE BULK OF THE ENERGY ASSOCIATED WITH THIS TROUGH WILL TRACK WELL NORTH AND EAST OF NORTHERN CALIFORNIA, WITH MUCH DRIER AIR IN THE WAKE OF THE COLD FRONT. MODELS HINT AT A LITTLE ISOLATED SHOWER ACTIVITY WITH THE UPPER TROUGH, BUT MOST AREAS TONIGHT INTO TUESDAY MORNING WILL BE DRY. EXPECT LITTLE OR NO SNOW ACCUMULATION BUT SOME FLAKES MAY BE SEEN ACROSS THE HIGHWAY 299 PASSES EARLY TUESDAY MORNING IF THERE IS STILL ANY LEFTOVER SHOWER ACTIVITY. SKIES WILL CONTINUE TO CLEAR ON TUESDAY, BUT BRISK NORTHERLY WINDS AND TEMPERATURES ONLY IN THE 40S FOR MOST OF NW CA WILL MAKE IT FEEL RATHER UNCOMFORTABLE. THE MAIN HAZARD TO BE CONCERNED WITH FOR THIS FORECAST PACKAGE WILL BE NEAR RECORD COLD LOW TEMPERATURES WEDNESDAY THROUGH FRIDAY MORNING. COMPARING 500 MB HEIGHTS AND 850 TEMPERATURES TO OTHER HISTORICAL COLD OUTBREAKS IN EARLY DECEMBER 2009 AND 1972...THIS UPCOMING COLD SNAP CERTAINLY COMPARES WITH 2009, BUT TEMPERATURES ALOFT DO NOT LOOK QUITE AS COLD. WITH THIS IN MIND, THINK LOW TEMPERATURES IN THE UPPER 20S AND LOW 30S WILL BE A GOOD BET ALONG THE COAST, WITH TEENS AND LOW TWENTIES FOR THE INTERIOR. FREEZE AND HARD FREEZE WATCHES WILL LIKELY BE NEEDED SOON FOR THE COASTAL ZONES. AAD .LONG TERM (WED THRU SUN)...LITTLE CHANGE TO THE ONGOING FORECAST. MODELS CONTINUE TO INDICATE VERY COLD TEMPS FOR THE LAST HALF OF THE WEEK. THE MAIN ISSUE IN THE EXTENDED IS THE TIMING AND STRENGTH OF ANY SHORTWAVES THE PULSE DOWN THE MERIDIONAL FLOW FROM THE CANADIAN ARCTIC. EACH OF THESE SHORTWAVES WILL BE A REINFORCING SURGE OF COLD UNSTABLE AIR AND COULD PRODUCE SHOWERS AS THEY PASS. THESE SHOWERS COULD BE HEAVY AT TIMES. WELL BE WATCHING THE NEXT COUPLE OF DAYS TO SEE IF ANY SNOW ACCUMULATION IS POSSIBLE WITH THESE SHORTWAVES AND/OR THE POTENTIAL FOR ANY DEEP CONVECTION. WITH THIS IN MIND, I INCREASED THE POPS FOR THE SECOND HALF OF THE WEEK TO SHOW AT LEAST A SLIGHT CHANCE OF PRECIPITATION WITH WHEN THE MODELS HAVE THE SHORTWAVES ROLLING THROUGH. TIMING AND INTENSITY WILL NEED TO BE ADJUSTED IN SUBSEQUENT FORECAST CYCLES. OVERALL, THE COLD PATTERN LOOKS TO REMAIN INTO THE WEEKEND. EVEN THEN, MODELS DIVERGE IN THEIR SOLUTIONS WITH SOME HOLDING ON TO A COLD PATTERN INTO EARLY NEXT WEEK AND OTHERS BRINGING A RIDGE OVER THE AREA. CONFIDENCE IN THE FORECAST IS HIGH FOR THE SECOND HALF OF THIS WEEK, BUT IS LOW FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK. PREP FOR THE COLD AND STAY WARM. BFG && .AVIATION... NOT THE EASIEST FORECAST FOR THE NEXT 24 HOURS. CONDITIONS ALONG THE NORTH COAST ARE HIGHLY VARIABLE, WITH PERIODIC LIFR CONDITIONS AND MIXED WITH MVFR CONDITIONS. MEANWHILE VALLEY FOG AND VIFR CIGS HAVE DEVELOPED INLAND WHERE SKIES OTHERWISE REMAIN CLEAR. EXPECT THIS TO ERODE LATER THIS MORNING, WHILE CONDITIONS TEND TO BECOME MORE PERSISTENTLY IFR AT THE COAST AS A COLD FRONT APPROACHES TODAY. RAIN WITH THIS FRONT WILL INCREASE IN INTENSITY LATER THIS MORNING BEFORE TAPERING OFF FROM NORTH TO SOUTH LATER AFTERNOON. MENDOCINO COUNTY WILL SEE MUCH LESS RAINFALL THIS AFTERNOON, WITH CIGS GENERALLY REMAINING ABOVE 2000 FT AT KUKI AND VSBYS MAINLY ABOVE 5SM. AAD && .MARINE...OPC SURFACE ANALYSIS OVERNIGHT SHOWS HIGH PRESSURE OVER THE EAST PACIFIC DRIFTING TOWARD THE WEST WHILE WEAKENING. THIS IS ALLOWING FOR WINDS TO EASE AND OPENING THE DOOR FOR A COLD FRONT TO SINK INTO THE AREA. AS OF ABOUT 3AM THIS MORNING WINDS ARE RUNNING IN THE 5 TO 15 KT RANGE WITH HIGHEST WINDS NEAR THE MAJOR POINTS AND CAPE MENDOCINO. OVERALL WAVE HEIGHT IS RUNNING IN THE 6 TO 7 FT RANGE AT ABOUT 13 SECONDS. THIS SHOULD HOLD TRUE FOR MUCH OF THE DAY. HOWEVER, AS THE COLD APPROACHES WINDS ARE EXPECTED TO TAKE A SHORT TURN TO THE WEST WHICH WILL LIKELY KICK UP A LITTLE CHOP. THIS WILL BE A SHORT LIVED TURN BECAUSE AS THE FRONT PASSES WINDS WILL TURN FROM NORTH AND INCREASE. AN UPPER TROUGH OVER THE WESTERN USA AND UPPER RIDGE OVER THE EASTERN PACIFIC WILL BE THE PERFECT INGREDIENTS FOR A STRONG GRADIENT SURFACE PRESSURE GRADIENT ALONG THE PACIFIC NORTHWEST COAST. THIS WILL BRING WINDS UP TO NEAR GALE ACROSS THE OUTER WATERS ACCOMPANIED BY THE RESULTANT SEAS. SEA HEIGHTS COULD BE A TOUCH UNDERDONE IN THE FORECAST DUE TO UPSTREAM WAVE DEVELOPMENT PROPAGATING INTO THE NWCA WATERS. PEAK SEAS IN THE FORECAST ARE IN THE 13 FT RANGE, BUT COULD BE AS HIGH AS 15 FT AT ABOUT 11 SECONDS. MOST MODELS INDICATE THE UPPER TROUGH SHIFTING EAST OVER THE WEEKEND WHICH WOULD ALLOW THE WINDS AND THEN THE WAVES TO COME DOWN. WITH A ROUGH WEEK AHEAD KEPT THE SMALL CRAFT ADVISORIES FOR THE OUTER WATERS BUT OPTED TO ISSUE FOR MENDOCINO COAST NEAR SHORE WATERS AS WELL DURING THE PEAK WINDS/SEAS. THERE IS THE SLIGHTEST CHANCE OF GALES SOUTH OF MENDOCINO, BUT CONFIDENCE IS VERY LOW SO NO PRODUCTS ISSUED. THE OTHER CONCERN BITTERLY COLD TEMPERATURES ENTERING THE AREA ON TUESDAY. IF OUT, PREPARE FOR UNSEASONABLY COLD TEMPS. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM PST FRIDAY PZZ470. SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 PM PST TUESDAY PZZ455. SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 9 PM PST FRIDAY PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 2, 5:17 AM PST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 517 AM PST MON DEC 2 2013 CAZ001>004-076-031330- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 517 AM PST MON DEC 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH TODAY WITH A PERIOD OF RAIN ESPECIALLY NORTH OF MENDOCINO COUNTY. SNOW LEVELS WILL DROP TO AROUND 2000 FEET BY TUESDAY MORNING. LITTLE IN THE WAY OF SHOWER ACTIVITY WILL LINGER AFTER THE COLD AIR MOVES IN, SO LITTLE TO NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXPECT SUBSTANTIALLY COLDER TEMPERATURES TUESDAY THROUGH AT LEAST THURSDAY, ALONG WITH GUSTY WINDS EACH AFTERNOON. LOW TEMPERATURES WEDNESDAY AND THURSDAY MORNING WILL DROP WELL INTO THE TEENS ACROSS INTERIOR VALLEYS WITH SUB-FREEZING TEMPERATURES POSSIBLE ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:12 PM PST | Freeze Watch | EKA | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.